Jaffard ring
In commutative algebra, a Jaffard ring is a type of ring, more general than a Noetherian ring, for which Krull dimension behaves as expected in polynomial extensions. They are named for Paul Jaffard who first studied them in 1960.[1]
Formally, a Jaffard ring is a ring R such that the polynomial ring
where "dim" denotes Krull dimension. A Jaffard ring that is also an integral domain is called a Jaffard domain.
The Jaffard property is satisfied by any Noetherian ring R, and examples of non-Noetherian rings might appear to be quite difficult to find, however they do arise naturally. For example, the ring of (all) algebraic integers, or more generally, any Prüfer domain.[2] Another example is obtained by "pinching" formal power series at the origin along a subfield of infinite extension degree, such as the subring of consisting of those formal power series whose constant term is rational.[3]
Notes
References
- Bouvier, Alain; Kabbaj, Salah (1988). "Examples of Jaffard domains". Journal of Pure and Applied Algebra 54 (2–3): 155–165. doi:10.1016/0022-4049(88)90027-8.
- Jaffard, Paul (1960) (in fr). Théorie de la dimension dans les anneaux de polynômes. Mémorial des sciences mathématiques. 146. Paris: Gauthier-Villars.
- Seidenberg, Abraham (1953). "A note on the dimension theory of rings". Pacific Journal of Mathematics 3 (2): 505–512. doi:10.2140/pjm.1953.3.505.
External links
